Anyone having the Depo-Provera injection and feel like they are going mad?

Hi all! I have been on the Depo-Provera injection for a month now and I feel so irritable and cross most of the time. Before this treatment I was told that I had the patience of a saint but now I find everybody and everything annoying! I know that nobody at home likes the 'new me' very much. When I am not irritable, I feel down to the point of tears (and I am on anti-depressants too!) and feel soooo tired. The mood swings seem to come and go through the day though. My husband seems to irritate me the most at the moment which isn't the best situation! My tummy area still hurts lot but I suppose on the plus side I am not having any bleeding. Zoladex and hrt didn't work for me as they made me feel ill and now I am starting to feel as if this treatment isn't really helping either. Any of you ladies experienced the same and if so, what did you do??? Please can you tell me!!!!????? X

12 Replies

oldestnewest
  • I've never had depo-provera, but I always found these mood-based effects when I was on hormonal contraceptives (I tried various types of pill and mini-pill) so I'd guess it's probably the hormones. Some of the side-effects did settle down after a while, but some don't so I'd wait and see how it goes for you, and if you don't feel any better, go back and see your doctor as this isn't working for you. Hope you feel better soon!

  • Thanks for your reply aliceb. 'Hormone' is starting to feel like a swear word to me nowadays! Is causing me so much trouble on top of the Endo! Will definitely mention my symptoms to my doctor when I go for my next jab. Got to give it chance though I guess because I really don't know what else can be done otherwise...X

  • Hi Bokkie, Just want you to know that I'm feeling the same too! I never had those symptoms with depo and was on it for 12 years, but I am so hormonal and moody since I've had the mirena coil in. All I keep being told is it's your hormones and it will get better, I am at the point where I am going to scream if my doctor or consultant say that to me again. I sometimes wonder why my husband and sons still want me around, I am so moody and grumpy and on top of that I'm getting terrible hot flushes along with the constant pain which is too much to cope with. If you get any good advice let me know and I will try it too! Take care X

  • Hi bonygirl1, thanks for your message. I am so sorry to hear that you are feeling like me but I am comforted by the fact that I am not the only one!!! I will definitely let you know if I get any decent information on how to overcome this but I am not holding my breath! How do you choose between having the treatment for this horrible condition or trying to cope without treatment which would allow it to cause more damage?! I am coming back as a man next time! ; ) X

  • Hi there I am also on the depo provera injection, and I feel like I'm a monster, don't know how to live with myself I get angry for petty things, I fight and scream at my kids n husband all the time and the pain doesn't help to control the moods either, so sorry I cannnot recommend anything, as I am experiencing the same as you , I've been spotting since I started with the injection.

  • i am on depo injection too but never made me moody or any side affect at all... but it does make me depressed occasionally but not taking any meds at all... that depo-injection was the last straw to have.. as i have tried everything mini pills and coil as they made me ill... cannot have combined pill as i am a smoker... it a big risk to have it... which i was told by the consultant... sorry to hear you all are having bad time of it... x

  • I was given depo wen I was 16 for a year and never again it turned me completely psycho. Was great cos no periods so no pain but looking back i felt like in my head I was trapped in a tower wit the window really high up and I could hear myself being a bitch but couldn't get out to tell me to stop and I was screaming to stop myself but I couldn't hear me cos I was in the tower. I have since met someone on it who felt it was great and loved it but I absolutely would recommend it to no one.

    Also make sure your looking after your bones. It can strip the calcium out of them.

  • Thanks to everyone who replied to my post! Glad to know it's not just me! Its like with every different treatment we try; some are ok for some ladies and others aren't! Will definitely ask about the bone situation! XXX

  • Hey to everyone, plz can u tell me wot this depo-injection is? I'm on my 5th month of zoladex and my bone pains are unbearable ex my legs! I can't sleep at night and it's driving me insane. Iv not had period last 2 months which is a plus side thanks to god! Iv gt stage 4 endo and really scared coz all the consultants wanna do is me to have hyesterxtomy and I don't want to take HRT for the next 20yrs

  • Hi As-17,

    the Depo-Provera is an injection given every 12 weeks (in my case) which to my understanding is a contraceptive which fools your body into thinking it is pregnant. Since I have been on it I have not had a period at all either but to all intentions and purposes it doesn't appear to alleviate the pain in my pelvis much. I had to have a hot water bottle on my tummy last night and I didn't sleep too well! Plus, it has been making me extremely irritable & moody so consequently I am not sure whether it will be the right thing for me. I have been getting really achy legs too on this injection and plan to ask about HRT because I have heard it can effect the bones. However, I am not struggling so much on the Depo injection as I was when I was on the Zoladex. I didn't get on with Zoladex at all! I had HRT with it to help supposedly but I felt really unwell and had to come off it. I have hopefully only another 5 years or so until I reach menopause (frying pan into the fire though I think that will be!) so I do not have a problem with taking HRT etc...If you are not happy having Zoladex maybe you should ask your doctor about alternatives such as the Depo-Provera and see if it works for you. I don't know why I haven't been given HRT with the Depo-Provera until I ask the doctor but maybe it isn't always necessary???? Good luck! XXXX

  • Im still on it for over a year now. It is driving me nut, i would be a bitch and irritated when my shots is starting wear off, mostly 2 weeks . As i get closer to my next shot the meaner i get. Then once i get my shot again after a week im back to normal again. My bf said he doesnt want me taking it because it makes me a different person, i would yell at him for no reason.

  • Hey Im also on the depo Jan and I get exactly what you mean everything is annoying these days and all I do is cry it's really annoying and stressful as it causes so many arguments I haven't found anyways to stop the mood swings really the only thing I do to cheer my self up is go for a. Walk or listen to music so maybe you could try that hope that helps

You may also like...